AMS Bookstore LOGO amslogo
Return to List  Item: 1 of 1   
Density of Prime Divisors of Linear Recurrences
Christian Ballot
SEARCH THIS BOOK:

Memoirs of the American Mathematical Society
1995; 102 pp; softcover
Volume: 115
ISBN-10: 0-8218-2610-7
ISBN-13: 978-0-8218-2610-2
List Price: US$40
Individual Members: US$24
Institutional Members: US$32
Order Code: MEMO/115/551
[Add Item]

Request Permissions

A result due to Hasse says that, on average, 17 out of 24 consecutive primes will divide a number in the sequence \(U_n = 2^n+1\). There are few sequences of integers for which this relative density can be computed exactly. In this work, Ballot links Hasse's method to the concept of the group associated with the set of second-order recurring sequences having the same characteristic polynomial and to the concept of the rank of prime division in a Lucas sequence. This combination of methods and ideas allows the establishment of new density results. Ballot also shows that this synthesis can be generalized to recurring sequences of any order, for which he also obtains new density results. All the results can be shown to be in close agreement with the densities computed using only a small set of primes. This well-written book is fairly elementary in nature and requires only some background in Galois theory and algebraic number theory.

Readership

Graduate students, mathematicians, and possibly computer scientists with an interest in number theory.

Table of Contents

  • Introduction
  • General preliminaries
  • Background material
  • More about recurring sequences of order two
  • A study of the cubic case
  • Study of the general case \(m\geq 2\)
  • Appendix A-list of theorems
  • Appendix B-list of symbols
  • References
Powered by MathJax
Return to List  Item: 1 of 1   

  AMS Home | Comments: webmaster@ams.org
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia